MAUDE Adverse Event Report: Respironics, Inc. REMstar Auto; Ventilator, Non-Continuous (Respirator)

Respironics, Inc. REMstar Auto; Ventilator, Non-Continuous (Respirator)
Model Number CA561TS
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
A remstar auto device was returned in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.There was no report of serious patient harm or injury.There was no report of medical intervention.During the evaluation of the device at the third-party service center, the device was visually inspected and found a burned connector.The device was forwarded to the riql for further investigation.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
A remstar auto device was returned in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.There was no report of serious patient harm or injury.There was no report of medical intervention.During the evaluation of the device at the third-party service center, the device was visually inspected and found a burned connector.The device was forwarded to the pil for further investigation.During the investigation, the pil observed top enclosure and user interface knob missing.The pil also observed dust-like contamination on the air outlet port, air inlet, printed circuit assembly, on top of the blower box lid and surrounding area, on top of the blower motor and inside of the blower box, bottom enclosure, and the air inlet seal.Thermal event on humidifier harness connector and pca at j9 was observed.The sound abatement foam was intact and had dust-like contamination on top of it.The source of contamination was most likely external to the device.Pil was able to confirm the complaint of burnt humidifier base cable.
 
Additional Manufacturer Narrative
The reported failure of thermal issue is accommodated in the product risk management file as being linked to hazard with description fire, flame, smoke.Complaints for this failure are reviewed via the post market complaint trending and escalation processes to assess for the observed probability levels and compare them with the predicted levels in the risk file for the hazards linked to the failure.As of the date of submission for this report, there is no further indication that complaints for the failure in question has led to unacceptable increase in probability levels for the hazardous situations in scope, and therefore no further action will be pursued.Qa continues to monitor complaints for this issue per the cadence in the complaint trending procedures.The device mentioned in this complaint has exceeded its useful life per the applicable ifu.

Brand Name
REMstar Auto
Common Device Name
Ventilator, Non-Continuous (Respirator)
Manufacturer (Section D)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
+1(724)733-0200
MDR Report Key50018590
Report Number2518422-2026-039714
Device Sequence Number18776577
Product Code BZD
UDI-Device Identifier00606959014169
UDI-Public(01)00606959014169
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCA561TS
Device Catalogue NumberCA561TS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Supplement Date Received by Manufacturer08/11/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/14/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown